I am a medical student and have been struck with multiple calamities of the eye. I am myope wearing lens with power of -2.5 in both eyes.
I have been diagnosed with bilateral degeneration with atrophical holes. In addition, the number of floaters in my eyes increased about 6 months ago which I ignored. The eye specialist has now diagnosed me with Posterior Vitreous Detachment.
Yesterday while lying in bed in pitch darkness when I was moving my eyes up and down and sideways, I saw two kind of flashes. One was circular, the type you see when you rub your eyes. I believe its called phosphenes? But I saw them just by looking sideways? Is it normal?
In addition I saw a new set of flashes which were brighter and yellow in color, like the light from incandescent bulbs. It was a streak of flash that lasted not more than 1 second while I looked sideway. Is it due to my detached vitreous tugging on to the retina? or these are also phosphenes?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.